| Model Number |
ESS-G02-160 |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Difficult to Advance (2920); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/22/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Block h6 device code a0501 is being used to capture the reportable event of cap detachment of device or device component.Imdrf code f2301 is being used to capture the reportable event of additional device required.
Event or Problem Description
It was reported to boston scientific corporation that an overstitch endoscopic suture system was used during an unknown procedure on (b)(6) 2026.During the procedure, the device came out of the scope at distal tip completely and embedded into patient.A rat tooth grasper was used to remove the device.The procedure was completed with an alternate device.There was no patient complications reported as a result of this event.
Additional Manufacturer Narrative
Block h6: device code a0501 is being used to capture the reportable event of cap detachment of device or device component.Imdrf code f2301 is being used to capture the reportable event of additional device required.Device evaluation: block h11: the returned overstitch ess was analyzed.The device was returned with the anchor exchange.During the visual inspection it is possible identify the working length of the anchor exchange bent and kinked.Additionally, it was noted that the working length button was damaged.The overstitch endcap was observed in good conditions.The reported events of cap detachment of device or device component and anchor exchange difficult to advance could not be confirmed.A risk review of the overstitch ess was completed and confirmed that the events of cap detachment of device or device component, anchor exchange difficult to advance, additional device required, working length bent/kinked and anchor exchange button damage were defined in the risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.It was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.There is no evidence the device was improperly used per the instructions for use (ifu), and there is no evidence that there is any issue with translation, wording, or graphics of the ifu/labeling information.Based on all gathered information, the probable cause selected for the events of cap detachment of device or device component and anchor exchange difficult to advance is device problem excluded, since during the visual inspection, the overstitch endcap was observed in good conditions.And there is no objective evidence to identify the reported condition in the anchor exchange.For the event additional device required, it happened during the procedure, and the most probable cause of this reported issue cannot be established due to lack of evidence.The issues noted during the visual inspection of working length bent/kinked and anchor exchange button damage are most likely related to procedural factors such as handling of the device and the technique used by the physician (force applied) and could have resulted in the damages encountered in the device.All compiled information on this investigation determines that the most probable cause is adverse event related to procedure.
Event or Problem Description